Journal of Nonlinear Mathematical Physics

Volume 12, Issue Supplement 1, January 2005, Pages 106 - 123

Hyperelliptic Addition Law

Victor Buchstaber, Dmitry Leykin
Corresponding Author
Victor Buchstaber
Available Online 1 January 2005.
DOI to use a DOI?
Given a family of genus g algebraic curves, with the equation f(x, y, ) = 0, we cosider two fiber-bundles U and X over the space of parameters . A fiber of U is the Jacobi variety of the curve. U is equipped with the natural groupoid structure that induces the canonical addition on a fiber. A fiber of X is the g-th symmetric power of the curve. We describe the algebraic groupoid structure on X using the Weierstrass gap theorem to define the àddition law' on its fiber. The addition theorems that are the subject of the present study are represented by the formulas, mostly explicit, dtermining the isomorphism of groupoids U X. At g=1 this gives the classic addition formulas for the elliptic Weierstrass and functions. To illustrate the efficiency of our approach the hyperelliptic curves of the form y2 = x2g+1 + 2g-1 i=0 4g+2-2ixi are considered. We construct the explicit form of the addition law for hyperelliptic Abelian vector functions and (the functions and form a basis in the field of hyperelliptic Abelian functions, i.e., any function from the field can be expressed as a rational function of and ). Addition formulas for the higher genera zetfunctions are discussed. The genus 2 result is written in a Hirota-like trilinear form for the sigma-function. We propose a conjecture to describe the general formula in these terms.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal of Nonlinear Mathematical Physics
12 - Supplement 1
106 - 123
Publication Date
ISSN (Online)
ISSN (Print)
DOI to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

AU  - Victor Buchstaber
AU  - Dmitry Leykin
PY  - 2005
DA  - 2005/01
TI  - Hyperelliptic Addition Law
JO  - Journal of Nonlinear Mathematical Physics
SP  - 106
EP  - 123
VL  - 12
IS  - Supplement 1
SN  - 1776-0852
UR  -
DO  -
ID  - Buchstaber2005
ER  -